Periodica Mathematica Hungarica

, Volume 73, Issue 1, pp 73–82 | Cite as

On the Lucas sequence equations \(V_{n}(P,1)=wkx^{2},\) \(w\in \left\{ 5,7\right\} \)

  • Olcay KaraatlıEmail author


Let P be an odd integer and \((V_{n})\) denote the generalized Lucas sequence defined by \(V_{0}=2,\) \(V_{1}=P,\) and \(V_{n+1}=PV_{n}+V_{n-1}\) for \(n\ge 1.\) In this study, we solve the equations \(V_{n}=5kx^{2},\) \(V_{n}=7kx^{2},\) \(V_{n}=5kx^{2}\pm 1,\) and \(V_{n}=7kx^{2}\pm 1\) when k|P with \(k>1.\) Moreover, applying some of the results, we obtain complete solutions to the equations \(V_{n}=\sigma x^{2},\) \(\sigma \in \left\{ 15,21,35\right\} \).


Generalized Fibonacci numbers Generalized Lucas numbers Congruences Jacobi symbol 

Mathematics Subject Classification

11B37 11B39 11B50 


  1. 1.
    W. Bosma, J. Cannon, C. Playoust, The Magma algebra system. I: The user language, J. Symb. Comput. 24 (3–4): 235–265, 1997. (See also
  2. 2.
    J.H. Cohn, Square Fibonacci numbers, etc. Fibonacci Q. 2(2), 109–113 (1964)MathSciNetzbMATHGoogle Scholar
  3. 3.
    J.H.E. Cohn, Squares in some recurrent sequences. Pac. J. Math. 41, 631–646 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    B. Demirtürk, R. Keskin, Integer solutions of some Diophantine equations via Fibonacci and Lucas numbers. J. Integer Seq. 12, 1–14 (2009)MathSciNetzbMATHGoogle Scholar
  5. 5.
    D. Kalman, R. Mena, The Fibonacci numbers-exposed. Math. Mag. 76, 167–181 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    O. Karaatlı, R.Keskin, On The Lucas sequence equations \(V_{n}=7\square \) and \(V_{n}=7V_{m}\square .\) Bull. Malaysian Math. Sci. Soc. (accepted)Google Scholar
  7. 7.
    O. Karaatlı, R.Keskin, Generalized Lucas numbers of the form \(5kx^{2}\) and \(7kx^{2}.\) B. Korean Math. Soc. 52(5), 1467–1480 (2015)Google Scholar
  8. 8.
    O. Karaatlı, R.Keskin, On the equations \( U_{n}=5\square \) and \(V_{n}=5\square .\) Miskolc Math. Notes 16(2), 925–938 (2015)Google Scholar
  9. 9.
    R. Keskin, O. Karaatlı, Generalized Fibonacci and Lucas numbers of the form \(5x^{2},\) Int. J. Number Theory 11(3), 931–944 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    R. Keskin, Generalized Fibonacci and Lucas numbers of the form \(wx^{2}\) and \(wx^{2}\pm 1,\) B. Korean Math. Soc. 51(4), 1041–1054 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    J.B. Muskat, Generalized Fibonacci and Lucas sequences and rootfinding methods. Math. Comput. 61, 365–372 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    S. Rabinowitz, in Algorithmic manipulation of Fibonacci identities. Applications of Fibonacci Numbers, vol 6 (1996), pp. 389–408Google Scholar
  13. 13.
    P. Ribenboim, My Numbers, My Friends (Springer, New York, 2000)zbMATHGoogle Scholar
  14. 14.
    P. Ribenboim, W.L. McDaniel, The square terms in Lucas sequences. J. Number Theory 58, 104–123 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    P. Ribenboim, W. L. McDaniel, On Lucas Sequence Terms of the Form \(kx^{2},\) Number Theory: Proceedings of the Turku Symposium on Number Theory in Memory of Kustaa Inkeri (Turku, 1999) (Walter de Gruyter, Berlin, New York, 2001), pp. 293–303Google Scholar
  16. 16.
    Z. Şiar, R. Keskin, Some new identities concerning generalized Fibonacci and Lucas numbers. Hacet. J. Math. Stat. 42(3), 211–222 (2013)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Z. Şiar, R. Keskin, The square terms in generalized Fibonacci sequence. Mathematika 60, 85–100 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2016

Authors and Affiliations

  1. 1.Faculty of Arts and ScienceSakarya UniversityAdapazarıTurkey

Personalised recommendations